MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the doctor was doing a ivc filter removal on (b)(6) 2017 and a 180cm glidewire broke.The procedure outcome was successful.No known impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned device evaluation results.(b)(4).The actual device and the competitor's catheter was returned the manufacturer for evaluation.Visual inspection of the actual device revealed a kink at approximately 45mm from the distal end of the device.The segment from approximately 1050mm from the distal end of the device to the proximal end had been deformed into a spiral-like shape.The urethane outer layer had been peeled off the wire on approximately 1130mm - 1200mm (approximately 70mm in length) from the distal end segment, where the core wire was exposed.Magnifying inspection of the segments around the kink and the spiral-like deformity confirmed there were no anomaly such as a scratch, which would have contributed to the generation of the kink and deformity.The kinked and deformed segments were inspected under magnification and electron microscope.On the inside of the kink, some creases were found to have been generated.Some abrasions were found to have been generated on the surface of the urethane outer layer on the spiral-like deformed segment.The urethane outer layer peeled-segment was inspected under magnification.The peeled portion of the urethane outer layer had been rolled back in the proximal direction over the wire.A piece of the competitor's catheter was sticking to the urethane outer layer.The peeled portion of the urethane outer layer measured approximately 30mm, which is shorter than the length of the exposed portion of the core wire.From this, it is likely that approximately 40mm of the urethane outer layer is missing from the main body of the device.The outside diameter was measured on the undamaged segment and confirmed to meet manufacturer specifications.The bending force was determined and confirmed to meet manufacturer specifications.The exposed core wire was inspected under magnification and revealed no anomaly, such as a scratch, which would have contributed to the generation of the spiral-like deformity.The outside diameter of the exposed core wire was confirmed to meet manufacturer specifications.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the investigation.The device labeling does address the potential for such an event in the instructions-for- use (ifu) with statements such as the following: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6725953
Report Number9681834-2017-00162
Device Sequence Number855282
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberGR3508
Device Catalogue NumberRF*GA35183A
Device Lot Number161206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1